Strong Wind, Dade
- When
- April 2, 6:00 AM EST to 11:00 AM EST
- Where
- Dade forecast zone
- Measured
- 36 kt (41 mph) estimated gust
- Property damage
- $2,000
- Reported by
- GOVT OFFICIAL
- Coordinates
- 34.855, -85.504 (the zone’s center; the record gives no point)
An unusually strong, late winter/early spring cold front moved through the area early in the day, bringing strong and gusty northwest winds to the region, along with some snow and sleet showers early in the day. The strong winds, combined with wet ground from heavy rain during the previous week, caused several trees to be blown down.
Every event with a place to put it; 37 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FFC wrote it up.
An unusually strong, late winter/early spring cold front moved through the area early in the day, bringing strong and gusty northwest winds to the region, along with some snow and sleet showers early in the day. The strong winds, combined with wet ground from heavy rain during the previous week, caused several trees to be blown down. Some of the trees also took down power lines. The strongest winds affected the northern portion of the state. Some of the details are provided below. (Unless otherwise noted, the information was provided by the respective county's 911 center.)Banks: Several trees and power lines down, scattered about the countywide.Barrow: Fourteen trees and several power lines down, scattered about the county. One tree fell on a mobile home, completely destroying one side. (Estimated Damage: $20,000)Butts: One tree down in the northern portion of the county. (Estimated Damage: $250)Catoosa: Five trees were down on power lines, scattered about the county. Several power outages were reported. (Estimated Damage: $2,000)Clarke: Several trees and power lines were down throughout the county. Trees fell on two separate vehicles, causing minor injuries to the drivers of these vehicles. In addition, at least three mobile homes were damaged by downed trees. (Estimated Damage: $25,000)Clayton: A couple of trees down in the Morrow area. (Estimated Damage: $500)Coweta: Several trees down, scattered about the county. Some roadways blocked. (Estimated Damage: $2,000)Cobb: Several trees and power lines down countywide. (Estimated Damage: $5,000)Dade: Four trees and power lines down across mainly the north and central part of the county. (Estimated Damage: $2,000)Dawson: Several trees and power lines down, scattered about the county. Power lines down mainly because of trees that had fallen on them. (Estimated Damage: $2,000)DeKalb: Numerous trees were blown down throughout the county. The county 911 center took at least 34 reports of downed trees in the county. (Estimated Damage: $5,000)Fayette: A couple of trees down within the county. (Estimated Damage: $500)Floyd: A couple of trees down, one fell on a home on Woodbine Avenue causing significant damage to the home. (Estimated Damage: $25,000)Forsyth: Sixteen trees and nine power lines were blown down, scattered about the county. In addition, a picnic pavillion was damaged at Eagle Point. (Estimated Damage: $10,000)Fulton: One tree down on Buris Court. (Estimated Damage: $250)Gordon: Five trees and a couple of power line down, scattered about the county. (Estimated Damage: $2,000)Greene: A few trees down, scattered about the county. (Estimated Damage $1,000)Gwinnett: Several trees and power lines down countywide. (Estimated Damage: $5,000)Hall: Dozens of trees and power lines down throughout the county. Numerous trees on power lines. Many areas left without power. (Estimated Damage: $15,000)Henry: Four trees and ten power lines down, scattered about the county. (Estimated Damage: $5,000)Jackson: A number of trees and power lines down throughout the county. The Braselton gazebo, which houses the 85-year old bell from the former Braselton High School, collapsed after strong winds hit the structure. In addition, a large highway sign on Interstate-85 was also destroyed by the high winds. (Estimated Damage: $50,000)Jasper: A couple of trees down within the county. (Estimated Damage: $500)Jefferson: A large tree was blown down in the Hidden Lakes Subdivision. An adjacent car sustained minor damage. (Estimated Damage: $2,500)Madison: Many trees and power lines down throughout the county. (Estimated Damage: $10,000) Lumpkin: Several trees down scattered about the county. (Estimated Damage: $2,000)Oconee: Several trees and nine power lines down, scattered about the county. Two mobile homes were damaged when trees fell on them. (Estimated Damage: $15,000)Oglethorpe: Many trees and power lines down throughout the county. One of the downed power lines started a small brush fire, but no damage to any structures or buildings resulted. (Estimated Damage: $5,000)Polk: A few trees and power lines down in the county. A large 75-year old oak tree fell onto a home. The porch was crushed and the tree also smashed through the roof into the living room causing damage to several pieces of furniture in the room. In addition, a neighbor's vehicle was also damaged. (Estimated Damage: $30,000)Putnam: Three trees down within the county. (Estimated Damage: $750)Rockdale: Twenty trees were reported down within the county. (Estimated Damage: $4,000)Spalding: Four trees down and a couple of power lines, scattered about the county. (Estimated Damage: $2,000)Union: A few trees down across the southern portion of the county. (Estimated Damage: $1,000)Walker: Nine trees and power lines were down scattered about the county. (Estimated Damage: $3,000)Walton: Nineteen trees and several power lines were down within the county. (Estimated Damage: $5,000)White: Four trees reported down, scattered about the county. (Estimated Damage: $1,000)Whitfield: Eleven trees and a couple of power lines were down, scattered about the county. (Estimated Damage: $3,000)Wilkes: Approximately 12 trees were down within the county. (Estimated Damage: $3,000)
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Apr 2, 5:30 AM EST, 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
530 AM EST SAT APR 2 2005
.SHORT TERM...
COLD FRONT MOVING QUICKLY ACROSS AREA THIS MORNING AS SURFACE LOW
PRESSURE DEEPENS AS IT MOVES UP THE EASTERN SEABOARD. EXCELLENT
PRESSURE GRADIENT EXPECTED TODAY SO WIND ADVISORY WILL BE CONTINUED.
HIGH PRESSURE BUILDS ACROSS THE GULF COAST SUNDAY WITH ANOTHER WINDY
DAY IN STORE BUT LESS SO THAN TODAY. SURFACE HIGH CONTINUES TO DRIFT
EAST TO FL THROUGH MONDAY. UPPER LOW AND SHORT WAVE MOVE ACROSS N
GA TODAY WITH SOME SHOWERS IN STORE. DRY WEATHER EXPECTED TONIGHT
THROUGH MONDAY. COOLER TEMPERATURES TODAY WILL WARM TO THE 70S FOR
MOST LOCATIONS MONDAY.
.LONG TERM...
ANOTHER SHARP TROUGH DEVELOPS MID WEEK OVER THE MID U.S. THIS WILL
BRING A FRONT THROUGH THE AREA ABOUT THURSDAY.
&&
.FIRE WEATHER...
STRONG WINDS AND DRIER CONDITIONS EXPECTED TO DRY FUELS TO CRITICAL
CONDITIONS FOR SUNDAY. WILL ISSUE A FIRE WEATHER WATCH FOR SUNDAY
FOR SUSTAINED WINDS CLOSE TO 20 MPH AND GUSTS TO 25 MPH OR GREATER.
&&
.HYDROLOGY...
ONLY SMALL AMOUNTS OF PCPN EXPECTED TODAY ACROSS N GA. THIS WILL NOT
BE ENOUGH TO AFFECT CURRENT FLOODING OF ANY RIVERS.
&&
.AVIATION...
LATEST ANALYSIS PLACES COLD FRONT NEAR A DUBLIN TO THOMPSON TO
ASHEVILLE LINE. CLOUDS ERODING FROM THE SOUTHWEST...WITH CIGS
LIFTING INTO THE 25 HUNDRED TO 35 HUNDRED RANGE. GUSTY NORTHWEST
WINDS WILL BE THE MAIN PROBLEM TODAY WITH SUSTAINED SPEEDS IN THE 15
TO 25 KT RANGE AND GUST UP TO 35KTS POSSIBLE...ESPECIALLY DURING THE
AFTERNOON. LOOK FOR WRAP-AROUND TO AFFECT MAINLY NORTHERN TAF SITES
TODAY WITH BKN CIGS IN THE 3 TO 4 THSD FT RANGE. ACROSS CENTRAL TAF
SITES EXPECT GENERALLY SCT CLOUDS AROUND 4 THSD FT TO BE THE RULE.
COULD SEE ISOLATED LIGHT SHOWERS IN WRAP-AROUND...BUT NOT ENOUGH TO
MENTION IN TAFS.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATLANTA 54 39 65 44 / 10 0 0 0
ATHENS 56 38 67 40 / 10 0 0 0
GAINESVILLE 55 39 65 41 / 30 5 0 0
ROME 60 38 67 40 / 30 0 0 0
COLUMBUS 62 42 69 43 / 0 0 0 0
MACON 64 39 70 40 / 0 0 0 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
GA...WIND ADVISORY TODAY N AND CENTRAL GA UNTIL 700 PM.
FIRE WEATHER WATCH SUNDAY.
&&
BDL/49HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 517 AM EST SAT APR 2 2005 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-031000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 517 AM EST SAT APR 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...WIND ADVISORY IN EFFECT TODAY... .SYNOPSIS... A COLD FRONT STRETCHING FROM WESTERN NORTH CAROLINA INTO EASTERN GEORGIA WILL CONTINUE TO MOVE EAST TODAY AS HIGH PRESSURE BUILDS ACROSS THE SOUTHEAST STATES. STRONG GUSTY NORTHWEST WINDS WILL DEVELOP ACROSS NORTH AND CENTRAL GEORGIA BEHIND THE FRONT. .PRIMARY HAZARD... STRONG GUSTY NORTHWEST WINDS IN THE 20 TO 30 MPH RANGE WITH GUSTS UP TO 40 MPH WILL BE POSSIBLE TODAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. .DAY TWO THROUGH DAY SEVEN...SUNDAY THROUGH FRIDAY. THERE WILL BE A CHANCE FOR THUNDERSTORMS ON WEDNESDAY. OTHERWISE NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
The national radar mosaic for the moment the first event began.
37 strong wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2005Every state in 2005This day in weather historyWarnings in Georgia, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5447708, 5447711, 5447712, 5447714, 5447716, 5447632, 5447706, 5447739, 5447740, 5447713, 5447715, 5447725, 5447727, 5447733, 5447707, 5447710, 5447717, 5447722, 5447723, 5447709, 5447734, 5447718, 5447719, 5447720, 5447724, 5447726, 5447737, 5447729, 5447736, 5447721, 5447731, 5447735, 5447728, 5447732, 5447741, 5447730, 5447738.